Upvote Upvoted 0 Downvote Downvoted
medical question
posted in Off Topic
1
#1
0 Frags +

so i have a discreet medical question for the folks of tftv

so say for a 25 year old 6'3" 260lbs guy, is taking 300mg of diphenhydramine a night for ~6 weeks enough to overdose?

so i have a discreet medical question for the folks of tftv

so say for a 25 year old 6'3" 260lbs guy, is taking 300mg of diphenhydramine a night for ~6 weeks enough to overdose?
2
#2
23 Frags +

Pootis

Pootis
3
#3
4 Frags +

https://en.wikipedia.org/wiki/Physician

https://en.wikipedia.org/wiki/Physician
4
#4
6 Frags +

this seems like the right place to ask

this seems like the right place to ask
5
#5
15 Frags +
pl4sticthis seems like the right place to ask

You mean tftv ISN’T filled with fully qualified omnidisciplinary medical doctors? That’s fucking news to me

[quote=pl4stic]this seems like the right place to ask[/quote]
You mean tftv ISN’T filled with fully qualified omnidisciplinary medical doctors? That’s fucking news to me
6
#6
0 Frags +

my advice would be to follow the label. usually on things like Advil or Benadryl, it will say how much is recommended by body weight. If you're scared of ODing and 150mg = 1 pill, then just cut a pill in half or something and make it 225mg per night

my advice would be to follow the label. usually on things like Advil or Benadryl, it will say how much is recommended by body weight. If you're scared of ODing and 150mg = 1 pill, then just cut a pill in half or something and make it 225mg per night
7
#7
5 Frags +

u dead

u dead
8
#8
15 Frags +

I can’t really help you but with my A level chemistry I can tell you with confidence that molecule has TWO benzene rings on it

I can’t really help you but with my A level chemistry I can tell you with confidence that molecule has TWO benzene rings on it
9
#9
6 Frags +

So you're saying he'll be fine because it's less than one benzene ring per 100lbs bodyweight?

For real though 300mg is around where you'd expect "moderate symptoms" of its dose dependent toxicity which include
-isolated and spontaneously resolving agitation
-confusion
-hallucinations
-ECG disturbances

Of course bioavailability plays into it but it's still not a good idea to do it without consulting a physician.
Also if you have mental or heart problems already then holy shit don't do it before asking an actual physician.

That's for a single dose.

Now frankly I have no idea whether or not your body will get rid of it within a day so considering you'd be ingesting 300mg for ~40-50 days you might be able to work your way up to ~1000mg where you should experience "severe symptoms" including
-delirium
-psychosis
-seizures
-coma

So even though you might not die immediately this might get more than just a bit unpleasant.
You'll also start building up a tolerance and if you actually need 300mg now then that'll quickly become less effective and eventually useless, which might cause you to take higher doses and makes an overdose even more likely.

I know Americans love their nonprescription sleep aids but if you think you'll need it every single night then you're way past self-medication and a drug that can cause minor psychological dependence will not improve the situation.

I'm in no way qualified for this but neither are you so ask someone who actually knows this shit before you fuck yourself up.

So you're saying he'll be fine because it's less than one benzene ring per 100lbs bodyweight?

For real though 300mg is around where you'd expect "moderate symptoms" of its dose dependent toxicity which include
-isolated and spontaneously resolving agitation
-confusion
-hallucinations
-ECG disturbances

Of course bioavailability plays into it but it's still not a good idea to do it without consulting a physician.
Also if you have mental or heart problems already then holy shit don't do it before asking an actual physician.

That's for a single dose.

Now frankly I have no idea whether or not your body will get rid of it within a day so considering you'd be ingesting 300mg for ~40-50 days you might be able to work your way up to ~1000mg where you should experience "severe symptoms" including
-delirium
-psychosis
-seizures
-coma

So even though you might not die immediately this might get more than just a bit unpleasant.
You'll also start building up a tolerance and if you actually need 300mg now then that'll quickly become less effective and eventually useless, which might cause you to take higher doses and makes an overdose even more likely.

I know Americans love their nonprescription sleep aids but if you think you'll need it every single night then you're way past self-medication and a drug that can cause minor psychological dependence will not improve the situation.

I'm in no way qualified for this but neither are you so ask someone who actually knows this shit before you fuck yourself up.
10
#10
1 Frags +

Setsulpedia

Setsulpedia
11
#11
2 Frags +

im no doctor, and this is just off the top of my head, but:

Overdose

Diphenhydramine overdose symptoms may include[38]

Dysphoria
Hallucinations (auditory, visual, etc.)
Heart palpitations
Extreme drowsiness
Severe dizziness
Abnormal speech (inaudibility, forced speech, etc.)
Flushed skin
Severe mouth and throat dryness
Tremors
Seizures
Inability to urinate
Vomiting
Motor disturbances
Anxiety/nervousness
Disorientation
Abdominal pain
Delirium
Coma
Death

Acute poisoning can be fatal, leading to cardiovascular collapse and death in 2–18 hours, and in general is treated using a symptomatic and supportive approach.[27] Diagnosis of toxicity is based on history and clinical presentation, and in general specific levels are not useful.[39] Several levels of evidence strongly indicate diphenhydramine (similar to chlorpheniramine) can block the delayed rectifier potassium channel and, as a consequence, prolong the QT interval, leading to cardiac arrhythmias such as torsades de pointes.[40] No specific antidote for diphenhydramine toxicity is known, but the anticholinergic syndrome has been treated with physostigmine for severe delirium or tachycardia.[39] Benzodiazepines may be administered to decrease the likelihood of psychosis, agitation, and seizures in people who are prone to these symptoms.[41]

im no doctor, and this is just off the top of my head, but:

[h]Overdose[/h]

Diphenhydramine overdose symptoms may include[38]

Dysphoria
Hallucinations (auditory, visual, etc.)
Heart palpitations
Extreme drowsiness
Severe dizziness
Abnormal speech (inaudibility, forced speech, etc.)
Flushed skin
Severe mouth and throat dryness
Tremors
Seizures
Inability to urinate
Vomiting
Motor disturbances
Anxiety/nervousness
Disorientation
Abdominal pain
Delirium
Coma
Death

Acute poisoning can be fatal, leading to cardiovascular collapse and death in 2–18 hours, and in general is treated using a symptomatic and supportive approach.[27] Diagnosis of toxicity is based on history and clinical presentation, and in general specific levels are not useful.[39] Several levels of evidence strongly indicate diphenhydramine (similar to chlorpheniramine) can block the delayed rectifier potassium channel and, as a consequence, prolong the QT interval, leading to cardiac arrhythmias such as torsades de pointes.[40] No specific antidote for diphenhydramine toxicity is known, but the anticholinergic syndrome has been treated with physostigmine for severe delirium or tachycardia.[39] Benzodiazepines may be administered to decrease the likelihood of psychosis, agitation, and seizures in people who are prone to these symptoms.[41]
Please sign in through STEAM to post a comment.